Depression/Mental Health Expert Forum
zoloft
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

zoloft

When I was 8 months pregnant with my son I suffered a major anxiety attack and depression, My doctor put me on zoloft , that was 7 years ago It worked great, I thought I was doing better and slowly weaned myself off over the summer of 2003, I had been off of zoloft for about 5 months, when in November I had another major anxiety attack and depression worse than ever before. I have now been taking Zoloft again for 8 weeks , I have been at 150 mg for about 4 of those weeks, which is what I took before. The Zoloft is not working, Did anyone ever hear of this before? I don't understand when it worked the first time? Do you think the medicine will take longer to work ? Please help?              Thank You Lis
Related Discussions
242532_tn?1269553979
Its not uncommon for your body chemistry to change.  If you don't get a good response in next week or two, you might try increasing the dose, and if not, switch to another antidepressant.
15 Comments
Blank
Avatar_n_tn
Hello. I read your question and thought to myself "hmm... sounds like me with Paxil". I am pretty sure that sometimes your body just becomes tolerant of a med. I was on Paxil for 8 years... started at 10 mg...then 20...30..40..60... and so on. Every year they had to up it. I recently started having depression and anxiety again. They are switching me over to zoloft. I would say maybe you need something in addition to the zoloft (klonopin is wonderful) but If the zoloft isn't working for you.. maybe they should try something else like Paxil. I never had any bad side effect from it and it did work for a long while. Anyway... good luck and hope you are feeling better!
Blank
Avatar_n_tn
also... what dosage of zoloft are you on?
Blank
Avatar_n_tn
Hi
I am on 150 for about 4 weeks, but I have been on zoloft for 8 weeks total. I was on it for 7 years and quit taking it because I thought I was better, It really came back bad, I cannot even sleep this time, I have never had that happen before. Im hoping it will work!

Write me back
Thanks
Blank
Avatar_n_tn
Also how are you going to switch over to zoloft, My doctor said give it two more weeks and then if it doesn't work we will switch to paxilcr, I am very nervous to switch, while being on the zoloft, I know you taper down on one and go up on the other. What do you think?
Llis
Blank
Avatar_n_tn
Sounds familiar.  I have been on Zoloft for 13 years....13 pretty good years with it.  I tried to wean off a few times at the beginning (why?) and it came back.   So not worth it.  I am having some major strss right now and it seems to have QUIT???  My therapist and doctor say No, you're just using up the seratonin as fast as you make it.       I remember being so afraid it wouldn't work again when I quit those times, but it did eventually!  keep the faith.
Blank
Avatar_n_tn
Hi Ledward,
Hope i spelled that right, How long did it take to work? I have been taking it 8 weeks, but only 4 weeks at 150milligrams.  Please let me know?
Thanks LLis
Blank
Avatar_n_tn
Well, it seemed like forever but  was more like 6-8 weeks.   I was so worried.   What are your symptoms?
Blank
Avatar_n_tn
this time is worse than ever before, I cannot sleep If I fall asleep I wake up in 2 hours , I average 4 hours of sleep a night, which isn't me at all I was sleeping 8 to 9 before this bad panic attack/depression. I actually feel like I am stuck more in a panic attack this time. I feel like I cannot do anything. What milligrams are you at? I just feel yesterday was 8 weeks and I am maybe 5percent better, If at all, but only 4 weeks at 150milligrams
Llis
Blank
Avatar_n_tn
I have been on Zoloft for 9 days now and feel worse than I ever did before! After taking the 3rd pill in the starter pack I had the absolute worst panic attack ever! I went back to my doctor and she couldn't understand why I was feeling that I had increased anxiety and encouraged me to stay on it and that this drug should do well for me. Has anyone had this effect after starting Zoloft and did they keep with it long enough to see if this will go away? I am torn between continuing this drug and stopping it.

Thanks!
Lorrie
Blank
Avatar_n_tn
Hi,
Yes, when I first started taking zoloft, it does cause more anxiety in the beginning and each time you increase the dose, but It did work great for me.
Llis
Blank
Avatar_n_tn
Well.. My mom was given Zoloft, but i dunno why b/c she's not like really depressed or anything. At times she could be but that is seldom. She never took them and she is ok. Me on the other hand could use some. Well i'm not really sure. What if i were to take the Zoloft? If i were to need it then i would feel better right? And if I felt funny then it means i dont need it? I am scared to go to the doctor and talk about myself b/c what if i get institutionalized? So i'd rather just test the drug. If you really aren't supposed to take it or if there is no chemical imbalance and you take zoloft.. would you feel a high? and if you did need it then would you feel normal? I know what normal feels like b/c that is when I Am the happiest. So, is it ok to take Zoloft to see if i were to really need it? Like to find out for sure if i suffer from depression?
Blank
Avatar_n_tn
Lorrie T-
yes, i had similar affects when i just started taking zoloft.  it takes at least 4 weeks for the zoloft to actually get into your system and all that.  i felt just like i did before, it didnt feel like the zoloft was doing anything, and i had the worst of my "depression spells" during the first month of taking it.  then it started working, and i feel better.  the only times that i feel down is when i miss a dose.  but hang in there... the first few weeks are definitely rough, but it will pick up!
Blank
Avatar_n_tn
I have been on Zoloft for about 2 years now.  It actually took me about a year to get to a point where I felt comfortable going out and doing things again.  The medicine does kick in eventually, but a lot of it is also mental.  Every now and then just make yourself go outside and do something for a few minutes. Then before you know it, that along with the medicine, you will start to feel like yourself again.  I do remember, however, that when I first started Zoloft I felt like I was panicking more as well.  My doctor gave me ativan to take with the zoloft to kind of calm down those sypmtoms and that helped a LOT! So maybe ask about that.  Hope this helps.
Blank
Avatar_n_tn
I am currently doing research for an upcoming book which deals with the side effects and withdrawals people have experienced from Effexor XR and other (like) anti-depressants. I am interested in receiving any information current or former users would like to share concerning their experiences with these drugs. Please email me @:
beach-***@****
and thanks!
deb
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
1 hr ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank